Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 10, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Dec 28, 2013, 9:19 PM CST for 15 counties in Iowa. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 9:19 PM CST (03:19 UTC)
- Expired
- Dec 29, 2013, 7:21 AM CST
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS73 KDMX 290319 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 919 PM CST SAT DEC 28 2013 ...STRONG AND GUSTY NORTHWEST WINDS TONIGHT... .NORTHWEST WINDS HAVE STRENGTHENED CONSIDERABLY BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA ON SATURDAY EVENING. WIND SPEEDS OF AROUND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED TONIGHT INTO THE EARLY MORNING HOURS OF SUNDAY ALONG WITH PLUMMETING TEMPERATURES AND DANGEROUS WIND CHILLS. IAZ004>007-015>017-023>025-033>035-044-045-291000- /O.NEW.KDMX.WI.Y.0010.131229T0319Z-131229T1000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL 919 PM CST SAT DEC 28 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SUNDAY. * TIMING...STRONG WINDS WILL PERSIST OVERNIGHT INTO THE EARLY MORNING HOURS ON SUNDAY BEFORE SLOWLY DIMINISHING. * WINDS...NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE SUDDEN CROSSWINDS ON ROADS AND BRIDGES AND CAUSE LOOSE OBJECTS TO BLOW AROUND. THEY WILL ALSO COMBINE WITH PLUMMETING TEMPERATURES TO PRODUCE INCREASINGLY DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
2 follow-up statements
228 WWUS73 KDMX 290944 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 AM CST SUN DEC 29 2013 ...A STRONG AND GUSTY NORTHWEST WIND CONTINUES THROUGH MID MORNING... .A COLD FRONT PUSHED ACROSS CENTRAL IOWA OVERNIGHT AND BROUGHT IN A NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. THE WINDS WILL SLOWLY DIMINISH THIS MORNING BUT SHOULD REMAIN AT ADVISORY CRITERIA THROUGH MID MORNING. THE WIND WILL BE ACCOMPANIED BY FALLING TEMPERATURES AND DANGEROUS WIND CHILLS. IAZ004>007-015>017-023>025-033>035-044-045-291500- /O.EXT.KDMX.WI.Y.0010.000000T0000Z-131229T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL 344 AM CST SUN DEC 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...A STRONG WIND WILL PERSIST THROUGH MID MORNING THEN SLOWLY DIMINISH. * WINDS...NORTHWEST WIND OF AROUND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE SUDDEN CROSSWINDS ON ROADS AND BRIDGES AND CAUSE LOOSE OBJECTS TO BLOW AROUND. THEY WILL ALSO COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
841 WWUS73 KDMX 291321 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 721 AM CST SUN DEC 29 2013 ...STRONG WINDS BEGIN TO DIMINISH... .ALTHOUGH A NORTHWEST WIND WILL CONTINUE TO BE BRISK OVER THE AREA TODAY...THEY WILL SLOWLY DIMINISH FROM THE NORTH AND WEST. IAZ004>007-015>017-023>025-033>035-044-045-291430- /O.CAN.KDMX.WI.Y.0010.000000T0000Z-131229T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON...CARROLL 721 AM CST SUN DEC 29 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. A NORTHWEST WIND WILL CONTINUE ACROSS CENTRAL IOWA AT SPEEDS OF 20 TO 30 MPH. HOWEVER...THIS FALLS JUST SHORT OF ADVISORY CRITERIA SO THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL ALSO CONTINUE TO SLOWLY DIMINISH THROUGH THE REMAINDER OF TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE AREA DUE TO THE BITTER COLD AIR IN COMBINATION WITH A STILL BRISK NORTHWEST WIND. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:44 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 28, 5:44 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 544 PM CST SAT DEC 28 2013 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CST SAT DEC 28 2013 BIG CHANGES IN THIS PERIOD AS AN ARCTIC FRONT PASSES THROUGH THE STATE TONIGHT. CURRENTLY...MILD CONDITIONS EXIST ACROSS IOWA AS THERMAL RIDGE AHEAD OF APPROACHING FRONT CROSSES THE STATE. PLACES WITHOUT SNOW COVER HAVE CLIMBED INTO THE UPPER 40S TO 50S BY AFTERNOON WITH SNOW AREAS REMAINING IN THE LOW TO MID 40S. FRONT WILL ARRIVE IN NORTHWEST IOWA TOWARD SUNSET AND ADVANCE RAPIDLY SOUTHEAST OVERNIGHT. THERE ARE SEVERAL ISSUES TO DEAL WITH AS THE FRONT SWEEPS THROUGH THE STATE. FOR PRECIPITATION...LOW LEVEL SATURATE QUICKLY WITH PASSAGE OF FRONT. WITH LIMITED ICE INTRODUCTION...A BRIEF PERIOD OF FREEZING DRIZZLE IS POSSIBLE PRIOR TO LOW LEVEL TEMPERATURES DROPPING INTO THE DENDRITIC ZONE WHERE ICE INTRODUCTION SHOULD CHANGE ANY DRIZZLE TO FLURRIES. FARTHER NORTH...THE LIKELIHOOD OF AT LEAST A TENTH OR TWO OF SNOW REMAINS POSSIBLE AND HAVE GONE WITH SCATTERED SNOW SHOWERS IN THE FAR NORTH. WINDS WILL BE QUITE STRONG BEHIND THE FRONT WITH SPEEDS NEAR ADVISORY CRITERIA FOR A SHORT WHILE. HOWEVER...ISALLOBARIC RISE WILL BE DIMINISHING WITH TIME AS WELL AS THE PRESSURE GRADIENT AND DONT ANTICIPATE THE STRENGTH OF WINDS THAT ARE CURRENTLY ONGOING IN THE DAKOTAS. THE WINDS TIE INTO THE OTHER ISSUES OF CONCERN. FIRST WILL BE BLOWING SNOW. AT THIS TIME...MUCH OF THE FAVORED LOCATIONS IN NORTH CENTRAL IOWA HAVE LOST MOST OF THE SNOW COVER THEY HAD JUST A FEW DAYS AGO. A SWEEP OF VARIOUS WEB CAMERAS IN NORTHERN IOWA SHOW THE COUNTRY SIDE HAS LIMITED SNOW COVER ALONG AND WEST OF THE I35 CORRIDOR. IN ADDITION...THE SNOW ON THE GROUND IS NO LONGER 'FRESH' BUT HAS HAD A FEW DAYS OF ABOVE FREEZING TEMPERATURES AND COMPACTION. THEREFORE...THE ABILITY TO BE BLOWN AROUND HAS BEEN DIMINISHED. THE BEST THREAT FOR BLOWING SNOW WILL COME FROM FALLING LIGHT SNOW DURING ANY SNOW SHOWERS OR FLURRIES AND VISIBILITY REDUCTION COULD CERTAINLY DROP BELOW ONE HALF MILE AT TIMES. HAVE INCLUDED BLOWING SNOW WITH THE PRECIPITATION AREAS OVERNIGHT BUT NOT ENOUGH TO HOIST HEADLINES AT THIS TIME. FINALLY...WITH ARCTIC AIR PLUNGING INTO THE STATE...APPARENT TEMPERATURE READINGS WILL BE DROPPING QUICKLY INTO WIND CHILL ADVISORY RANGE DURING THE EARLY MORNING HOURS. THE CURRENT ADVISORY IS WELL PLACED BUT HAVE ADDED JUST A FEW COUNTIES THAT REACH CRITERIA TOWARD THE END OF THE PERIOD. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 317 PM CST SAT DEC 28 2013 CAA WILL CONTINUE TO PUSH ACROSS CENTRAL IOWA THROUGH THE DAY WHICH WILL KEEP TEMPERATURES MUCH COOLER THAN TODAY...WITH TEMPERATURES STEADY OR FALLING THROUGH THE DAY. IN ADDITION...STRONG PUSH OF CAA AND PRESSURE GRADIENT WINDS WINDS WILL BE STRONG AND GUSTY THROUGH THE DAY. MAY SEE SOME LINGERING FLURRIES THROUGH THE MORNING...WHICH MAY ALLOW FOR BLOWING SNOW IN THE NE IF FRESH SNOW LINGERS. WINDS AND COOLER TEMPERATURES WILL PERSIST THROUGH THE DAY SUNDAY. WIND CHILL VALUES THROUGH THIS PERIOD WILL BE DANGEROUSLY COLD...WITH READINGS ACROSS MUCH OF THE CWA 20 BELOW AND MUCH COLDER ACROSS THE NORTH WHERE READINGS WILL BE NEAR OR UNDER 30 BELOW. THEREFORE HAVE EXTENDED WIND CHILL ADVISORY THROUGH THE AFTERNOON MONDAY. WILL LIKELY SEE VALUES COME ABOVE ADVISORY CRITERIA EARLY MONDAY MORNING ACROSS MUCH OF THE ADVISORY AREA. PERSISTENT PATTERN OF NW FLOW WILL REMAIN ACROSS IOWA THROUGH THE PERIOD. LOW PRESSURE SYSTEM WILL DROP QUICKLY THROUGH THE FLOW MONDAY...BRINGING CHANCES FOR LIGHT SNOW TO THE NORTH FOR MONDAY. THIS WILL BE A QUICK SHOT FOR PRECIPITATION...WITH BEST WINDOW MONDAY AFTERNOON AND HAVE INCREASED POPS SOMEWHAT ACROSS THE NORTH...WITH UNDER AN INCH OF SNOW EXPECTED. SECONDARY LOW PRESSURE SYSTEM WITH STRONG SHORTWAVE THEN QUICKLY PUSHES IN BEHIND DEPARTING LOW FOR TUESDAY NIGHT AND WEDNESDAY. MODELS REMAIN CONSISTENT ON TIMING AND LOCATION OF THIS SYSTEM...THOUGH HAVE BEGUN TO SHIFT TRACK FURTHER SOUTH. THEREFORE HAVE INCREASED POPS THROUGH TUESDAY NIGHT. BETTER MOISTURE ASSOCIATED WITH THIS SYSTEM...AND HAVE HIGHER CONFIDENCE IN PRECIPITATION WITH THIS SYSTEM. SHORTWAVE PARADE CONTINUES TO START THE NEW YEAR AS YET ANOTHER WAVE DIG SOUTH THROUGH THE FLOW FOR THURSDAY. HOWEVER...MODELS HAVE A MUCH DIFFERENT SOLUTION ON THIS SYSTEM...WITH THE GFS KEEPING WAVE FURTHER INTO SOUTHERN IOWA AND THE ECMWF REMAINING FURTHER NORTH. GIVEN SUCH UNCERTAINTY ATTM HAVE TRENDED TOWARDS THE GFS. TEMPERATURES WILL REMAIN COLD UNDER PERSISTENT NORTHWEST FLOW...THOUGH WILL BE STEADY WITH HIGHS IN THE SINGLE DIGITS NORTH TO NEAR 20 SOUTH AND LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. TEMPERATURES WILL MODERATE SOMEWHAT FOR THE END OF THE PERIOD BEHIND THIS FINAL WAVE AS MOSTLY ZONAL FLOW RETURNS. && .AVIATION...29/00Z ISSUED AT 544 PM CST SAT DEC 28 2013 SHARP COLD FRONT IS ADVANCING RAPIDLY TOWARD THE AREA FROM THE NORTHWEST...AND WILL CROSS ALL TERMINALS BY 06Z TONIGHT. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT A LOW STRATUS CLOUD DECK WILL MOVE IN AN HOUR OR TWO BEHIND THE WIND SHIFT/SURGE AND PROVIDE MVFR OR POSSIBLY IFR CIGS THROUGH THE NIGHT. ATTM IT APPEARS THE LOWEST CIGS IN THE NORTH WILL REMAIN JUST ABOVE FL010 BUT PERIODS OF FL006-009 ARE POSSIBLE ESP AT KMCW. ALSO OBSERVING -SN UPSTREAM BUT BELIEVE MOST OF THIS WILL REMAIN IN SOUTHERN MN WITH JUST MVFR VSBY -SN IN IA. HOWEVER...BRIEF PERIODS OF LOWER VSBY EVEN DOWN TO 1SM OR LESS ARE POSSIBLE AND THIS WILL BE MONITORED. EXPECT CIGS TO RISE AFTER 06Z AND CLEAR OUT DURING THE DAY ON SUNDAY BUT WITH STRONG NNW WINDS PERSISTING INTO THE AFTN. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 AM SUNDAY TO NOON CST MONDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-GREENE-GRUNDY- HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK- STORY-TAMA-WAPELLO. WIND CHILL ADVISORY FROM 2 AM SUNDAY TO NOON CST MONDAY FOR CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-HANCOCK-HUMBOLDT- KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...COGIL LONG TERM...AWB AVIATION...LEE
Hazardous weather outlook, Dec 28, 3:44 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST SAT DEC 28 2013 IAZ004>007-015>017-023>025-033>035-044-045-291200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- 344 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS ALONG WITH STRONG NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND REDUCED VISIBILITIES OVERNIGHT. IN ADDITION...THE COMBINATION OF COLD TEMPERATURES AND STRONG NORTHWEST WINDS WILL PRODUCE BITTER COLD WIND CHILLS LATE TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA LATE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD WIND CHILLS WILL PERSIST ON SUNDAY INTO MONDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ026>028-036>039-046>050-059>062-074-075-086-291200- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MARION- MAHASKA-WAPELLO- 344 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MUCH COLDER AIRMASS WILL RETURN OVERNIGHT WITH RAPIDLY FALLING TEMPERATURES AND WIND CHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD WIND CHILLS ARE EXPECTED ON SUNDAY INTO MONDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA SUNDAY INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ057-058-070>073-081>085-092>097-291200- AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 344 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MUCH COLDER AIR AND STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD TEMPERATURES AND WIND CHILLS WILL PERSIST ON SUNDAY INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
In the hours before
Special weather statement, Dec 28, 8:37 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 837 PM CST SAT DEC 28 2013 IAZ004>007-015>017-023>027-033>038-044>049-057>061-070>073- 081>083-092>094-290430- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON... OSCEOLA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON 837 PM CST SAT DEC 28 2013 ...COLD FRONT BRINGING STRONG AND GUSTY WINDS... A COLD FRONT IS SWEEPING ACROSS THE AREA THIS EVENING BRINGING STRONG WINDS AND PLUMMETING TEMPERATURES. THE FRONT HAS ALREADY PASSED NORTHWESTERN AND WESTERN IOWA AND WILL REACH THE DES MOINES METRO AREA BY 10 PM. AS THE FRONT MOVES THROUGH SOUTHWEST WINDS WILL TURN ABRUPTLY TO NORTHWEST AND INCREASE SUBSTANTIALLY...REACHING SPEEDS OF 25 TO 30 MPH WITH GUSTS APPROACHING 40 MPH AT TIMES. THIS WILL CREATE STRONG CROSSWINDS ON ROADS AND BRIDGES AND MAY BLOW AROUND LOOSE OBJECTS. LEE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.